MAUDE Adverse Event Report: BAUSCH + LOMB, INC STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and sterilization records were reviewed and found to be acceptable.One opened, used premium vacuum phaco pack with mics was returned with the cassette and tubing.No other content was returned.Visual inspection found the short spike shaft was attached to the bss bottle.There was fluid in the cassette, tubing and bottle which was filtered to extract any fm/particulates from the cassette and bottle.The particulates captured appear white/off white with a soft gel like consistency, and will be sent to a laboratory for further analysis.The investigation is ongoing.
 
Event or Problem Description
A user facility in the (b)(6) reports finding white matter present in their eye during the procedure.It was removed successfully.There no patient impact.
 
Additional Manufacturer Narrative
The lab analysis of particles from both the cassette and the bss bottle found them to consist primarily of mucus with lesser concentrations of saline residue.The particle samples were microscopically examined, photographed, and measured using a camera-equipped optical stereo microscope.The samples were analyzed using an energy-dispersive spectrometer (eds) equipped scanning electron microscope(sem) and a a fourier transform infrared (ftir) spectrometer.Eds analysis of the particle from the bss bottle indicated that it consists primarily of carbon.Lesser concentrations of chlorine, sodium, oxygen, sulfur, potassium, calcium, and phosphorous were also detected.This is consistent with organic material and saline residue.The ftir analysis of both particle samples produced spectra consistent with that of mucus.The source is unknown, and therefore the root cause is unknown/inconclusive.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is required.The investigation is complete.
 
Additional Manufacturer Narrative
Correction h10: eds of the particle from the cassette indicated that it consists primarily of carbon and oxygen.Lesser concentrations of chlorine, sodium, calcium, potassium, and sulfur were also detected.This is consistent with organic material and saline residue.The investigation is complete.

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
MDR Report Key13418912
Report Number0001920664-2022-00012
Device Sequence Number11968482
Product Code HQC
UDI-Device Identifier20757770057546
UDI-Public(01)20757770057546(17)240822
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model NumberBL5114
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer03/26/2022
01/05/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/19/2022
04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown